MAUDE Adverse Event Report: ZIMMER SWITZERLAND MANUFACTURING GMBH BIOLOX DELTA, CERAMIC FEMORAL HEAD, S, 28/-3.5, TAPER 12/14; BIOLOX DELTA CERAMIC FEMORAL HEAD

ZIMMER SWITZERLAND MANUFACTURING GMBH BIOLOX DELTA, CERAMIC FEMORAL HEAD, S, 28/-3.5, TAPER 12/14; BIOLOX DELTA CERAMIC FEMORAL HEAD
Model Number N/A
Medical Device Problem Codes Adverse Event Without Identified Device or Use Problem (2993); Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Code Impaired Healing (2378)
Date of Event 07/16/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Medical device: g7 osseoti 3 hole shell 52mm e 2mm e; item#110010244; lot#64911675; g7 dual mobility liner 42mm e; iitem#110024463; lot#959530; bearing 28 mm i.D.42 mm o.D.Size e; item#110031011; lot#64934223; femoral stem cementless collarless standard offset 12/14 taper size 1; item#574101010; lot# 3048528.The manufacturer did not receive x-rays for review.The manufacturer received other source documents which will be reviewed as part of ongoing investigation.Lot numbers were received and the device history records were reviewed and found to be conforming.A cause for this specific event cannot be ascertained from the information provided.As soon as supplemental information becomes available an updated report will be submitted.Zimmer biomet¿s reference number of this file is (b)(4).
 
Event or Problem Description
Patient was implanted on the left side and post the implantation surgery, the patient experienced delayed wound healing.A fine needle aspiration of the joint was performed.
 
Event or Problem Description
No event update.Investigation results are now available.
 
Additional Manufacturer Narrative
Investigation results were made available.Review of event description: it was reported that the patient was implanted on (b)(6) 2021 and experienced delayed wound healing requiring a fine needle aspiration of the joint on (b)(6) 2021.Wound complication requiring additional intervention.Review of received data: due diligence: no further due diligence required as all required information to support the conclusion is available or was already requested.X-rays: x-rays were received; however they were not reviewed as they are from 2 days post-op and would not enhance the investigation.Surgical report: review of medical records by a health care professional identified that the patient had delayed wound healing, requiring fine needle aspiration of the joint on (b)(6) 2021.Further delayed wound healing was noted on (b)(6) 2021.On (b)(6) 2021, it was noted the patient had wound issues, which tested negative deep infection the patient completed a course of augmentin.It was also noted that there was no swelling, tenderness, or warmth.The wound was clean and dry with a large eschar (scab) covering the entire incision.The patient's range of motion was appropriate and neurovascular intact.Product evaluation: no product was returned; therefore, visual and dimensional evaluation could not be performed.Review of product documentation: device purpose: this device is intended for treatment.Product compatibility: the compatibility check was performed from www.Productcompatibility.Zimmer.Com and showed that the product combination was approved by zimmer biomet.Dhr review: review of the device history records identified no deviations or anomalies during manufacturing.Ncr(s): no ncr with a potential correlation to the reported event was found.Conclusion: it was reported that the patient was implanted on (b)(6) 2021 and experienced delayed wound healing requiring a fine needle aspiration of the joint on (b)(6) 2021.Wound complication requiring additional intervention.Based on the investigation the reported event can be confirmed.The quality records show that all specified characteristics have met the specifications valid at the time of production.Therefore, the investigation did not identify a nonconformance or a complaint out of box (coob).Based on the given information and the results of the investigation, we identified the root cause to be unrelated to the implanted zimmer biomet device.Medical records demonstrated progressive healing of the wound without further complication.It is expected that a wound heals in stages and should be of normal appearance related to the timeframe since the incision was made.A surgical wound should be well approximated without redness, warmth, swelling and/or purulent drainage for the duration of its healing.The expression wound concerns or non-healing wound would imply that the appearance of the wound deviates from what a surgical wound should appear as.It may be red, have drainage, additional pain, warmth and swelling as well as healing time may be delayed.This deviation signifies an alteration in the wound healing process.The need for corrective measures is not indicated and zimmer switzerland manufacturing gmbh considers this case as closed.Zimmer biomet's reference number of this file is (b)(4).

Brand Name
BIOLOX DELTA, CERAMIC FEMORAL HEAD, S, 28/-3.5, TAPER 12/14
Common Device Name
BIOLOX DELTA CERAMIC FEMORAL HEAD
Manufacturer (Section D)
ZIMMER SWITZERLAND MANUFACTURING GMBH
sulzer allee 8
sulzer industrie park
winterthur 8404
SZ  8404
MDR Report Key12353501
Report Number0009613350-2021-00422
Device Sequence Number19967257
Product Code LZO
UDI-Device Identifier00889024430280
UDI-Public00889024430280
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K071535
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/12/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model NumberN/A
Device Catalogue Number00-8775-028-01
Device Lot Number3052505
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 07/27/2021
Supplement Date Received by Manufacturer10/07/2021
Initial Report FDA Received Date08/23/2021
Supplement Report FDA Received Date10/12/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;